Alert archive / Arizona / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Apr 12, 1996, 6:09 PM MST for Mohave County, Arizona. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 1996, 6:09 PM MST (01:09 UTC)
- Expired
- Apr 12, 1996, 8:00 PM MST
- In force
- 111 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:41 PM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 12, 2:41 PM MST, 3 hours 28 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 240 PM PDT FRI APR 12 1996 STARTING TO BECOME RATHER ACTIVE ACRS NRN PTNS OF FSCT RGN THIS AFTERNOON. KESX RADAR SHOWED AN AREA OF SCT RW-/TRW- ACRS S CNTRL NEVADA FROM LINCOLN COUNTY W INTO NYE COUNTY. STGST STORM CURRENTLY E OF ROUTE 318 NR HIKO. SPOTTER IN HIKO REPORTED PEA-SIZED HAIL AS STORM MOVED OVER HEAD. RADAR INDICATED VIL ONLY 14 WITH STORM. AFT COOR WITH RNO...ISOLD RW-/TRW- TO BE INCLUDED IN NEW FSCT PACKAGE FOR ERN ZONE 8 THIS EVE AS STORMS WL BE MOVG INTO AREA OF HIR CAPES. MSO ETA INDICATED CAPES ARND 500 ACRS EXTREME SE PNS OF LINCOLN COUNTY THRU EVENING HOURS. OTHER MAIN FSCT PROBLEM TNGT WL BE THE WNDS. ADVISORY ALREADY OUT FOR CA 13 AND 19. AS FNT SINKS S...LAX-LAS GRAD INCREASING. WITH CRITERIA BEING A LITTLE LOWER ACRS NV ZN 9...WL ISSUE WND ADVISORY THRU 10 PM FOR NV ZN 9. UPR RDG STILL TO OUR W SAT SO BREEZY TO LOCALLY WNDY CONDS SHOULD CONT THRU THAT TIME. WNDS TO RELAX SUN AS UPR RDG AXIS WL BE N-S THRU FSCT RGN. LAS 0000. MATUSIEWICZ
In the hours before
Special weather statement, Apr 12, 2:00 PM MST, 4 hours 9 minutes before
NVZ008-122300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 157 PM PDT FRI APR 12 1996 ...THUNDERSTORMS DEVELOPING ACROSS SOUTH CENTRAL NEVADA... AT 152 PM...LAS VEGAS RADAR DETECTED WIDELY SCATTERED THUNDERSTORMS DEVELOPING ACROSS EASTERN LINCOLN COUNTY. THE STORMS WERE LOCATED ALONG STATE ROUTE 318...NORTH OF HIKO. A WEATHER SPOTTER AT HIKO REPORTED NO RAINFALL...BUT IT HAD BECOME CLOUDY AND WINDY DURING THE LAST HOUR. | PERSONS WITHIN LINCOLN COUNTY THIS AFTERNOON SHOULD STAY ALERT TO THE CHANGING WEATHER CONDITIONS. THESE STORMS MAY PRODUCE STRONG GUSTY WINDS...BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING. PIERCE
Special weather statement, Apr 12, 3:17 PM MST, 2 hours 52 minutes before
NVZ008-122300- SPECIAL WEATHER STATEMENT...UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PDT FRI APR 12 1996 ...SHOWERS AND WIDELY SCATTERED THUNDERSTORMS CONTINUE ACROSS SOUTH CENTRAL NEVADA... AT 305 PM...LAS VEGAS RADAR CONTINUE TO DETECT SHOWERS AND WIDELY SCATTERED THUNDERSTORMS ACROSS LINCOLN COUNTY. A LINE OF SHOWERS STRETCHES FROM NEAR EAGLE VALLEY RESERVOIR ALONG THE UTAH BORDER SOUTHWEST TO ALAMO...ALONG HIGHWAY 93. MOVEMENT ON THIS LINE IS TO THE SOUTHEAST AT 20 MPH. AS THE STORMS PASSED THROUGH HIKO ABOUT AN HOUR AGO...THE WEATHER SPOTTER REPORTED THUNDER AND LIGHTNING ALONG WITH PEA-SIZED HAIL. ALSO NOTED DURING THE LAST HOUR WAS THE DEVELOPMENT OF ISOLATED THUNDERSTORMS OVER NYE COUNTY. THE STORMS WHERE LOCATED OVER THE NEVADA TEST SITE. PERSONS WITHIN SOUTH CENTRAL NEVADA SHOULD STAY ALERT TO THE RAPIDLY CHANGING WEATHER CONDITIONS. THESE STORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...BRIEF HEAVY RAIN...SMALL HAIL AND DEADLY LIGHTNING. PIERCE
Special weather statement, Apr 12, 4:18 PM MST, 1 hour 51 minutes before
NVZ008-009-130000- SPECIAL WEATHER STATEMENT...UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 415 PM PDT FRI APR 12 1996 ...ISOLATED THUNDERSTORM APPROACHING EXTREME NORTHWEST CLARK COUNTY... AT 405 PM...LAS VEGAS RADAR DETECTED AN ISOLATED THUNDERSTORM MOVING FROM NYE COUNTY INTO EXTREME NORTHWEST CLARK COUNTY. THIS CELL WAS LOCATED 20 TO 25 MILES NORTHWEST OF INDIAN SPRINGS. CURRENTLY...THE AIRPORT AT DESERT ROCK IS REPORTING THUNDER WITH NO RAINFALL. MOVEMENT OF THE STORM IS TOWARD THE EAST AT 20 TO 25 MPH. LATEST SATELLITE AND RADAR DATA INDICATES STORMS ARE DEVELOPING FURTHER EAST ACROSS NORTH CENTRAL CLARK COUNTY AND THE NORTHERN PORTIONS OF LAKE MEAD. PERSONS IN NORTHERN CLARK COUNTY AND BOATERS ON LAKE MEAD SHOULD BE ALERT TO THE RAPIDLY CHANGING WEATHER CONDITIONS. THESE STORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...BRIEF HEAVY RAIN...SMALL HAIL AND OCCASIONAL LIGHTNING. PIERCE
Special weather statement, Apr 12, 5:20 PM MST, 49 minutes before
NVZ008-009-130200- SPECIAL WEATHER STATEMENT...UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 515 PM PDT FRI APR 12 1996 ...THUNDERSTORMS MOVING THROUGH NORTHERN CLARK COUNTY... AT 515 PM...LAS VEGAS RADAR DETECTED A LINE OF THUNDERSTORMS MOVING ACROSS NORTHERN CLARK COUNTY. THIS LINE OF THUNDERSTORMS...ASSOCIATED WITH A RAPIDLY MOVING COLD FRONT...EXTENDED IN A NORTHEAST-TO-SOUTHWEST LINE FROM 8 MILES NORTH OF MESQUITE TO 11 MILES SOUTHEAST OF INDIAN SPRINGS TO 2 MILES WEST OF PAHRUMP. THE STRONGEST STORMS...LOCATED NEAR US HIGHWAY 95 SOUTHEAST OF INDIAN SPRINGS WERE MOVING EAST AT 20 TO 25 MPH. OTHER STRONG STORMS WERE NOTED APPROXIMATELY 15 MILES WEST OF OVERTON...AND ALONG THE LINCOLN/CLARK COUNTY BORDER NORTH OF MESQUITE. THE EMERGENCY MANAGER IN PANACA REPORTED A HEAVY THUNDERSTORM WITH WINDS ESTIMATED AT 50 MPH MOVED THROUGH THAT AREA JUST AFTER 4 PM. PERSONS IN CENTRAL AND EASTERN CLARK COUNTY...INCLUDING BOATERS ON LAKE MEAD... SHOULD BE ALERT TO RAPIDLY DETERIORATING WEATHER CONDITIONS DURING THE NEXT COUPLE OF HOURS. STRONG GUSTY WINDS...BRIEF HEAVY RAIN...SMALL HAIL AND OCCASIONAL LIGHTNING WILL ACCOMPANY THE STRONGEST OF THESE THUNDERSTORMS. RUNK j
Nearby
Severe Thunderstorm Warnings in Arizona, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.